Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 62, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 3, 2012, 9:39 AM CDT for Harrison County, Mississippi. It took effect at May 3, 2012, 7:00 PM CDT. It was in force for 103 min.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 9:39 AM CDT (14:39 UTC)
- In effect from
- May 3, 2012, 7:00 PM CDT
- Expired
- May 3, 2012, 8:43 PM CDT
- In force
- 103 min
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
902 WGUS44 KLIX 031439 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 939 AM CDT THU MAY 3 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-040600- /O.NEW.KLIX.FL.W.0062.120504T0000Z-120504T0600Z/ /LYMM6.1.ER.120504T0000Z.120504T0000Z.120504T0000Z.NO/ 939 AM CDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BILOXI RIVER NEAR LYMAN. * FROM THIS EVENING TO LATE TONIGHT. * AT 7:00 AM THURSDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO VERY NEAR FLOOD STAGE THIS EVENING. THE RIVER IS LIKELY TO CREST EITHER JUST ABOVE OR JUST BELOW THE FLOOD STAGE OF 12 FEET. * IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD. * IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE RIVERS ROAD BRIDGE. $$ 98/SO
1 follow-up statement
415 WGUS84 KLIX 040143 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 843 PM CDT THU MAY 3 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY. && MSC047-040213- /O.CAN.KLIX.FL.W.0062.000000T0000Z-120504T0600Z/ /LYMM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 843 PM CDT THU MAY 3 2012 THE FLOOD WARNING IS CANCELLED FOR THE BILOXI RIVER NEAR LYMAN. * AT 7:00 PM THURSDAY THE STAGE WAS AT 11.0 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND IS EXPECTED TO CONTINUE TO FALL TO 8.1 FEET BY TOMORROW. * IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE RIVERS ROAD BRIDGE $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 3, 8:48 AM CDT, 51 minutes earlier.
Area forecast discussion, May 3, 8:48 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 AM CDT THU MAY 3 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS PW
VALUES SLIGHTLY LOWER BUT STILL VERY HIGH FOR THIS TIME OF THE
YEAR AT 1.55 INCHES. STILL A LARGE AMOUNT OF LOW LEVEL MOISTURE
ALTHOUGH MOST OF THE SHOWER ACTIVITY HAS MOVED TOWARDS THE
MISSISSIPPI COAST AND OFF TO POINTS EAST. ABOVE 500MB...A LARGE
AMOUNT OF DRIER AIR IS IN PLACE NOW. WINDS ARE OUT OF THE
SOUTHEAST AT THE SURFACE AND ARE OUT OF THE WEST AND NORTHWEST
ALOFT.
98/SO
&&
.PREV DISCUSSION... /ISSUED 434 AM CDT THU MAY 3 2012/
SHORT TERM...
CURRENT UPPER LEVEL ANALYSIS SHOWS RIDGE CENTERED JUST OFF THE FL TO
SC COAST AND ANOTHER OVER THE SWRN GULF OF MEXICO. THIS IS CREATING
WEAK TROUGH/SHEAR AXIS THAT EXTENDS ACROSS THE GULF INTO MS/AL.
THOUGH MOST OF THE CONVECTION FROM YESTERDAY HAS SHIFTED FURTHER
EAST...THERE IS STILL PLENTY OFFSHORE. MODELS INDICATE THIS ACTIVITY
AND LIKELY SOME NEW DEVELOPMENT WILL IMPACT THE EASTERN THIRD OF THE
CWA. SO HAVE INCREASED POPS QUITE A BIT FROM PREVIOUS FCST. STILL A
FAIRLY SHARP GRADIENT WITH 20 POPS FROM MCB TO MSY AND THEN 50 TO 60
PCT OVER MISSISSIPPI COUNTIES.
THE RIDGE SOUTHWEST OF THE AREA WILL CONTINUE SHIFTING NORTHEAST
TOWARDS THE AREA WHICH SHOULD SHOVE THE SHOWERS AND THUNDERSTORMS
EASTWARD. AT LEAST ENOUGH SO AFTER 00Z THAT ONLY A LITTLE ACTIVITY
IS LEFT OVER THE FAR EASTERN COASTAL ZONES. HIGHS SHOULD BE FAIRLY
SIMILAR TO YESTERDAY.
LONG TERM...
SHOULD BE A FAIRLY DRY WEEKEND ACROSS THE AREA AS THE RIDGE TO THE
SW CONTINUES TO EXTEND NORTHEASTWARD. UNFORTUNATELY THAT MEANS
WARMER TEMPERATURES CAN BE EXPECTED AS WELL. HIGHS WILL RANGE FROM
UPPER 80S TO NEAR 90 FRIDAY THROUGH SUNDAY. THESE VALUES ARE RIGHT
ON THE HEELS OF RECORD HIGHS. SO WOULDNT BE SURPRISE IF A FEW WERE
BROKEN. LUCKILY DEWPOINTS WILL NOT BE MUCH MORE THAN UPPER 60S TO 70
SO HEAT INDICIES WILL BE MANAGEABLE AT ONLY A FEW DEGREES ABOVE THE
AIR TEMP. THOUGH NO MENTION OF RAIN...AS STRAY SHOWER OR 2 IS POSSIBLE
THROUGH THE WEEKEND. COVERAGE IS JUST TO LOW TO BE WORTHY OF HAVING
A MENTION IN ZONES.
LATER IN THE WEEK THE AMPLIFIED RIDGE WILL FLATTEN OUT. THIS WILL
ALLOW SHOWER ACTIVITY TO THE NORTH TO EDGE CLOSER TO THE AREA. DONT
HAVE ANY POPS IN THE FCST AS OF NOW BUT ITS POSSIBLE MAY CHANGE THAT
AS THE WEEK PROGRESSES. MAIN REASON FOR NOT HAVING RAIN NOW IS B/C
QUITE A BIT OF DIFFERENCE IN MODELS. ECMWF HAS A MUCH MORE
PROGRESSIVE PATTERN WITH UPPER TROUGH BRINGING BOUNDARY TO THE AREA
BY TUESDAY. GFS NEVER DOES.
MEFFER
AVIATION...
LOW CIGS ARE CURRENTLY OVER MOST TERMINALS. THE FOG IS DEVELOPING A
LITTLE BIT SLOWER THAN FORECAST...HOWEVER FOG SHOULD DEVELOP BY
DAYBREAK. IFR AND LIFR CONDITIONS COULD IMPACT SOME TERMINALS BY
DAYBREAK. CONDITIONS SHOULD IMPROVE TO VFR BY THIS AFTERNOON WITH
SOUTH TO SOUTHEAST WINDS GENERALLY LESS THAN 10 KTS. 13/MH
MARINE...
HAVE ISSUED SCS FOR THE EASTERN PORTIONS OF THE COASTAL WATERS FOR
WINDS STILL HANGING AROUND THE 15 TO 20 KNOT RANGE DURING THE
MORNING HOURS. BUOY 42040 IS STILL GUSTING TO NEAR 20 KNOTS AND SEAS
AROUND 5 FT. WINDS SHOULD BEGIN TO DECREASE BY MID DAY. HIGH
PRESSURE IS EXPECTED TO BUILD BACK OVER THE REGION THROUGH THE
WEEKEND AND THIS WILL KEEP THINGS RELATIVELY QUIET. THERE WILL
REALLY NOT BE ANY REAL ISSUES AS WINDS DROP TO 10KTS OR LESS BY
TOMORROW AND SEAS DROP TO 3FT OR LOWER THROUGH THE FORECAST PERIOD.
13/MH
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...NONE
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 67 89 67 / 20 10 10 10
BTR 88 69 90 68 / 20 10 10 10
ASD 84 70 87 68 / 30 10 10 0
MSY 86 70 87 70 / 20 10 10 0
GPT 84 71 85 70 / 60 10 10 0
PQL 83 68 87 67 / 70 10 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 3, 4:49 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 449 AM CDT THU MAY 3 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-041000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 449 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORM ARE EXPECTED ACROSS THE AREA...MAINLY OVER THE MISSISSIPPI COUNTIES. THE MAIN THREATS ARE LOCALIZED HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.